MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON VUE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC. KYPHON VUE¿ BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Model Number CT01B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - the device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for vertebral compression fracture of l1 with biopsy and radiofrequency ablation of l1 for cancer.It was reported that when the cement injection, the right side of the l1 vertebral body showed appropriate cement and barium particle visualization on ap and lateral x-rays.However, when cement was injected on the left side, neither cement nor barium particles were visualized on imaging, despite 2.5cc being injected.This raised concerns for a possible cement leak, particularly given the increased risk of cement extravasation in the presence of a bone tumor.The procedure was completed successfully with the original product, and there was no delay in overall procedure time or need for additional surgery or hospitalization.Ap and lateral x-rays were taken during the procedure to monitor cement fill.The cement was mixed for 45 seconds, was doughy and homogenous prior to delivery, and was stored at the proper temperature.The event was considered related to the use of the product.There were no patient symptoms and complications have been reported as a result of this event.Additional information received from the manufacturer representative that the procedure and levels involved was osteocool and balloon kyphoplasty of l1.
 
Additional Manufacturer Narrative
Radiographic image review performed by dr hoit and the review comments are as per below.Ap interbody fluoro kyphoplasty level unknown, cement is visualized on the side of the vertebral body, bipedicle access is present.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON VUE¿ BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22562946
Report Number1030489-2025-02475
Device Sequence Number3825901
Product Code NDN
UDI-Device Identifier00763000590970
UDI-Public(01)00763000590970(17)270103(10)0012460654
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220131
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCT01B
Device Catalogue NumberCT01B
Device Lot Number0012460654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date10/08/2025
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight72 KG